Skip to content
Licensed Unlicensed Requires Authentication Published by De Gruyter September 29, 2015

The Stokes groupoids

  • Marco Gualtieri EMAIL logo , Songhao Li and Brent Pym

Abstract

We construct and describe a family of groupoids over complex curves which serve as the universal domains of definition for solutions to linear ordinary differential equations with singularities. As a consequence, we obtain a direct, functorial method for resumming formal solutions to such equations.

Funding statement: Marco Gualtieri was supported by an NSERC Discovery Grant and an Ontario ERA, Songhao Li was supported by an Ontario Graduate Scholarship, and Brent Pym was supported by an NSERC Canada Graduate Scholarship (Doctoral).

Acknowledgements

We thank Philip Boalch, Nigel Hitchin, Jacques Hurtubise, Alan Weinstein, Michael Wong and Peter Zograf for helpful discussions.

References

[1] W. Balser, Formal power series and linear systems of meromorphic ordinary differential equations, Universitext, Springer, New York 2000. Search in Google Scholar

[2] W. Balser, W. B. Jurkat and D. A. Lutz, Birkhoff invariants and Stokes’ multipliers for meromorphic linear differential equations, J. Math. Anal. Appl. 71 (1979), no. 1, 48–94. 10.1016/0022-247X(79)90217-8Search in Google Scholar

[3] A. Beĭlinson and J. Bernstein, A proof of Jantzen conjectures, I. M. Gel’fand Seminar, Part 1, Adv. Soviet Math. 16, American Mathematical Society, Providence (1993), 1–50. 10.1090/advsov/016.1/01Search in Google Scholar

[4] P. Boalch, Symplectic manifolds and isomonodromic deformations, Adv. Math. 163 (2001), no. 2, 137–205. 10.1006/aima.2001.1998Search in Google Scholar

[5] A. Borel, P.-P. Grivel, B. Kaup, A. Haefliger, B. Malgrange and F. Ehlers, Algebraic D-modules, Perspect. Math. 2, Academic Press, Boston 1987. Search in Google Scholar

[6] D. Calaque and M. Van den Bergh, Hochschild cohomology and Atiyah classes, Adv. Math. 224 (2010), no. 5, 1839–1889. 10.1016/j.aim.2010.01.012Search in Google Scholar

[7] M. Crainic, Differentiable and algebroid cohomology, van Est isomorphisms, and characteristic classes, Comment. Math. Helv. 78 (2003), no. 4, 681–721. 10.1007/s00014-001-0766-9Search in Google Scholar

[8] M. Crainic and R. L. Fernandes, Integrability of Lie brackets, Ann. of Math. (2) 157 (2003), no. 2, 575–620. 10.4007/annals.2003.157.575Search in Google Scholar

[9] C. Debord, Holonomy groupoids of singular foliations, J. Differential Geom. 58 (2001), no. 3, 467–500. 10.4310/jdg/1090348356Search in Google Scholar

[10] P. Deligne, B. Malgrange and J.-P. Ramis, Singularités irrégulières, Doc. Math. (Paris) 5, Société Mathématique de France, Paris 2007. Search in Google Scholar

[11] M. G. Eastwood, Higher order connections, SIGMA Symmetry Integrability Geom. Methods Appl. 5 (2009), Paper No. 082. 10.3842/SIGMA.2009.082Search in Google Scholar

[12] S. Evens, J.-H. Lu and A. Weinstein, Transverse measures, the modular class and a cohomology pairing for Lie algebroids, Quart. J. Math. Oxford Ser. (2) 50 (1999), no. 200, 417–436. 10.1093/qjmath/50.200.417Search in Google Scholar

[13] R. L. Fernandes, Lie algebroids, holonomy and characteristic classes, Adv. Math. 170 (2002), no. 1, 119–179. 10.1006/aima.2001.2070Search in Google Scholar

[14] M. Gualtieri and S. Li, Symplectic groupoids of log symplectic manifolds, Int. Math. Res. Not. IMRN 2014 (2014), 3022–3074. 10.1093/imrn/rnt024Search in Google Scholar

[15] R. C. Gunning, Special coordinate coverings of Riemann surfaces, Math. Ann. 170 (1967), 67–86. 10.1007/BF01362287Search in Google Scholar

[16] D. Korotkin, Solution of matrix Riemann–Hilbert problems with quasi-permutation monodromy matrices, Math. Ann. 329 (2004), no. 2, 335–364. 10.1007/s00208-004-0528-zSearch in Google Scholar

[17] I. Kra, Accessory parameters for punctured spheres, Trans. Amer. Math. Soc. 313 (1989), no. 2, 589–617. 10.1090/S0002-9947-1989-0958896-0Search in Google Scholar

[18] K. C. H. Mackenzie, Lie algebroids and Lie pseudoalgebras, Bull. London Math. Soc. 27 (1995), no. 2, 97–147. 10.1112/blms/27.2.97Search in Google Scholar

[19] B. Malgrange and J.-P. Ramis, Fonctions multisommables, Ann. Inst. Fourier (Grenoble) 42 (1992), no. 1–2, 353–368. 10.5802/aif.1295Search in Google Scholar

[20] I. Moerdijk and J. Mrčun, Introduction to foliations and Lie groupoids, Cambridge Stud. Adv. Math. 91, Cambridge University Press, Cambridge 2003. 10.1017/CBO9780511615450Search in Google Scholar

[21] F. W. J. Olver, Asymptotics and special functions, AKP Classics, A K Peters, Wellesley 1997, Reprint of the 1974 original. 10.1201/9781439864548Search in Google Scholar

[22] Y. Sibuya, Sur réduction analytique d’un système d’équations différentielles ordinaires linéaires contentant un paramètre, J. Fac. Sci. Univ. Tokyo. Sect. I 7 (1958), 527–540. Search in Google Scholar

[23] G. G. Stokes, On the numerical calculation of a class of definite integrals and infinite series, Trans. Camb. Phil. Soc 9 (1847), 379–407.10.1017/CBO9780511702259.018Search in Google Scholar

[24] W. Wasow, Asymptotic expansions for ordinary differential equations, Pure Appl. Math. 14, Interscience Publishers, New York 1965. Search in Google Scholar

[25] W. Wasow, Asymptotic expansions for ordinary differential equations, Dover Publications, New York 1987, Reprint of the 1976 edition. Search in Google Scholar

Received: 2014-1-7
Revised: 2015-3-16
Published Online: 2015-9-29
Published in Print: 2018-6-1

© 2018 Walter de Gruyter GmbH, Berlin/Boston

Downloaded on 22.2.2024 from https://www.degruyter.com/document/doi/10.1515/crelle-2015-0057/html
Scroll to top button